An excessive level of corticosteroids may cause Cushing's disease. When a pet is on long-term, high doses of glucocorticoids, there is an increased risk that it will develop a condition called iatrogenic (medication induced) Cushing's disease. The clinical signs of Cushing's disease include increased thirst and urination, an increase in UTI's and skin and ear infections, a "pot-bellied" appearance, thinning skin and hair loss. In the treatment of some diseases, the risk of iatrogenic Cushing's disease is unavoidable. To minimize this risk, corticosteroid doses are tapered down over time, or several different drugs may be used in combination.
So, now, it is time to share some photos my current skin problems that started developing back in May of 2009, and its January 2010. Most definitely, the skin problems have gotten much better, but they are still there for sure. I have been prescribed things like Clobetosol which is a very storng steroid cream. UV Rays, other rx creams, and other stuff I don’t remember. I really don’t think these skin problems are here to stay forever right? But, again, the consensus from the doctors at Stanford Hospital, Mayo Clinic in Scottsdale Arizona, and the Palo Alto Medical Foundation is that my skin problems are a direct side effect from the Humira.